Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 20, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at May 8, 2008, 11:34 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2008, 11:34 PM EDT (03:34 UTC)
- Expired
- May 9, 2008, 12:15 AM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 11:35 PM EDT | TORNADO | 1 W Greensboro, NC | TORNADO DAMAGE...NUMEROUS TREES DOWN AND VEHICLES OVERTURNED ON I-40 BETWEEN SANDY RIDGE RD AND HWY 68. |
| May 9, 12:20 AM EDT | TSTM WND DMG | 2 Wsw Monticello, NC | MULTIPLE TREES DOWN IN THE LAKE JENNETTE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 7:20 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1104 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 090334
TORRAH
NCC001-081-090415-
/O.NEW.KRAH.TO.W.0020.080509T0334Z-080509T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1134 PM EDT THU MAY 8 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1215 AM EDT
* AT 1129 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 6 MILES
NORTHWEST OF GREENSBORO...MOVING NORTHEAST AT 54 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE TOWNSEND...
MONTICELLO...
UNION RIDGE...
CARS HAVE BEEN REPORTED BLOWN OFF THE ROAD ON INTERSTATE 40 NEAR
HIGHWAY 68 VERY CLOSE TO PIEDMONT TRIAD AIRPORT.
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
IF MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT. COVER YOUR HEAD WITH YOUR HANDS TO
PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS
AND EXTERIOR WALLS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3606 7983 3622 7992 3626 7987 3625 7970
3625 7969 3625 7967 3624 7933
TIME...MOT...LOC 0334Z 246DEG 47KT 3614 7985
$$
JFB2 follow-up statements
000
WWUS52 KRAH 090346 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1146 PM EDT THU MAY 8 2008
NCC001-081-090415-
/O.CON.KRAH.TO.W.0020.000000T0000Z-080509T0415Z/
ALAMANCE NC-GUILFORD NC-
1146 PM EDT THU MAY 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
NORTHEASTERN GUILFORD AND NORTHWESTERN ALAMANCE COUNTIES...
AT 1140 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED NEAR LAKE TOWNSEND...OR NEAR GREENSBORO...MOVING
NORTHEAST AT 54 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... MONTICELLO AND UNION
RIDGE.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING TORNADOES. THIS IS A
VERY DANGEROUS SITUATION
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS
AND EXTERIOR WALLS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3606 7983 3622 7992 3626 7987 3625 7970
3625 7969 3625 7967 3624 7933
TIME...MOT...LOC 0346Z 246DEG 47KT 3619 7974
$$
JFB000
WWUS52 KRAH 090408
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1207 AM EDT FRI MAY 9 2008
NCC001-081-090415-
/O.CON.KRAH.TO.W.0020.000000T0000Z-080509T0415Z/
ALAMANCE NC-GUILFORD NC-
1207 AM EDT FRI MAY 9 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
NORTHEASTERN GUILFORD AND NORTHWESTERN ALAMANCE COUNTIES...
AT 1203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SUMMERFIELD...OR
NEAR GREENSBORO...MOVING NORTHEAST AT 54 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAKE TOWNSEND...UNION
RIDGE AND MONTICELLO.
THE FIRST STORM THAT PROMPTED THE WARNING IS MOVING INTO ROCKINGHAM
COUNTY. THE WARNING IS NOW TRACKING THE STORM TO THE WEST OF THE
FIRST STORM...WHICH IS BEGINNING TO ENTER NORTHWEST GREENSBORO.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS
AND EXTERIOR WALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3606 7983 3622 7992 3626 7987 3625 7970
3625 7969 3625 7967 3624 7933
TIME...MOT...LOC 0407Z 245DEG 47KT 3617 7981
$$
JFBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at May 8, 11:34 PM EDT, 0 minutes earlier.
Area forecast discussion, May 8, 11:34 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1134 PM EDT THU MAY 8 2008 .SYNOPSIS...A STORM SYSTEM WILL MOVE ACROSS THE APPALACHIANS TONIGHT AND INTO THE POTOMAC RIVER AREA ON FRIDAY. THE ASSOCIATED COLD FRONT WILL WAVER ACROSS CENTRAL NC FRIDAY NIGHT THROUGH SATURDAY... THEN PRESS SOUTHWARD SATURDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1100 PM THURSDAY... ...TORNADO WATCHES #282 AND #283 ARE IN EFFECT FROM THROUGH 100 AM AND 300 AM... RESPECTIVELY... WE HAVE REMOVED LEE... ANSON... RICHMOND... STANLY... MONTGOMERY... AND MOORE COUNTIES FROM THE RESPECTIVE WATCHES... AS THE THREAT DURING THE NEXT SEVERAL HOURS WILL BE NORTH OF THESE AREAS. AREA VADS INDICATE THE LLJ HAS INDEED INTENSIFIED AS ADVERTISED... AND 0-1 KM SRH AND BULK SHEAR HAVE BOTH ACCORDINGLY INCREASED TO BETWEEN 300 AND 500 M2/S2 AND 40 TO 45 KNOTS RESPECTIVELY. THIS IS MORE THAN SUPPORTIVE OF STRONG... POTENTIALLY LONG-LIVED TORNADOES... GIVEN RESIDUAL MLCAPES OF NEAR 1000 J/KG OVER MOST OF CENTRAL NC. ONE SUCH TORNADIC SUPERCELL APPEARS TO BE IN PROGRESS IN THE TRIAD. HAVE ADJUSTED POPS TO REFLECT A LOWER CHANCE OF CONVECTION IN THE SOUTHERN AND EASTERN CWA... WITH THE MAIN FOCUS NOW WITH THE ONGOING SUPERCELLS EMBEDDED WITHIN THE LINE OF CONVECTION NOW CROSSING THE NORTHERN AND WESTERN PIEDMONT. HOWEVER... THERE REMAINS SOME POTENTIAL FOR THE CONVECTION UPSTREAM OVER SC AND GA INTENSIFYING AS FORCING FROM THE UPPER JET AND INCREASING LOW LEVEL THETA-ADVECTION OWING TO THE STRENGTHENING LLJ CROSS THE REGION AFTER 06Z. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 65 TO 70 WEST TO EAST BY MORNING. WITH PW VALUES IN EXCESS OF 1.40 INCHES...CONVECTION HAS THE POTENTIAL TO PRODUCE SIGNIFICANT RAIN. STORM CELLS SHOULD BE PROGRESSIVE WITH VIGOROUS LOW LEVEL FLOW BUT TRAINING CELLS WOULD RESULT IN A FLASH FLOOD THREAT. IN FACT... OVER 3 INCHES OF RAIN HAS FALLEN IN ASSOCIATION WITH THE LINE AS IT CROSSED FORSYTH COUNTY. -MWS && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... AS OF 300 PM THURSDAY... CONVECTION WILL LIKELY BE ADVANCING EASTWARD ACROSS THE COASTAL PLAIN TOWARD DAYBREAK FRIDAY AND THEN DIMINISHING DURING THE MORNING. THE SURFACE BOUNDARY WILL LIKELY BE IN THE VICINITY OF THE US 1 CORRIDOR ON FRIDAY WITH A DRIER AND MORE STABLE AIR MASS IN THE W PIEDMONT AND A MORE MOIST AND UNSTABLE AIR MASS ACROSS THE COASTAL PLAIN. SMALL CHC OF CONVECTION W OF THE BOUNDARY ON FRI WITH A GREATER CHANCE ACROSS THE COASTAL PLAIN. EXTREME SE PORTION OF RAH CWA IS IN THE DAY 2 BUT UPPER FLOW RELAXES AND SHEAR IS NOT THAT IMPRESSIVE...SO WIDESPREAD SEVERE THREAT APPEARS REDUCED. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 230 PM THURSDAY... STALLED FRONT ACROSS THE REGION ON SATURDAY WILL PRODUCE A STRONG NORTH-SOUTH TEMP GRADIENT WITH A CHANCE OF SHOWERS ALONG AND SOUTH OF THE FRONT. WILL KEEP THE CHANCES IN THE SLIGHT CATEGORY ACROSS THE SOUTHERN TIER WITH HIGHS GRADUATED FROM LOWER 70S NORTH TO UPPER 70S SOUTH. WEAK SHORT WAVE RIDGING ALOFT WILL BUILD ACROSS THE AREA ON SATURDAY NIGHT...FURTHER HAMPERING ANY ATTEMPTS AT CONVECTION. DYNAMICS WILL BE GREATLY ENHANCED SUNDAY AS A 120KT JET ROUNDS THE BASE OF A NEGATIVELY TILTED SHORT WAVE TROF DIGGING SOUTHEAST ACROSS THE OHIO VALLEY. MODEL CONSENSUS IS QUITE GOOD CONCERNING THE TIMING OF THIS SYSTEM...WHICH IS FASTER AND FURTHER NORTH THAN PREVIOUS RUNS...LOW AND UPPER LEVELS ARE PHASED NICELY...BUT THERE IS SOME DISSENTION ON THE STRENGTH OF THE LOW LEVEL H8 JET...45 KNOTS ON THE NAM VS 70 KNOTS ON THE GFS...THUS SHEAR AND HELICITY ARE STILL IN QUESTION. IN ANY EVENT...POPS WILL BE RAISED TO LIKELY AND CATEGORICAL SUNDAY AFTERNOON THROUGH EARLY EVENING. TEMPS SHOULD RANGE WIDELY...70 NORTHWEST TO 80 SOUTHEAST. AS THE SYSTEM ROTATES OUT...SOME WRAP AROUND MOISTURE WILL LINGER ACROSS THE NORTHERN TIER THROUGH MONDAY AFTERNOON...ONLY SMALL POPS. MUCH COOLER TEMPS ARE ON TAP IN STRONG NORTHWEST FLOW BEHIND THE SYSTEM...HIGHS MONDAY WILL BE IN THE 60S. UPPER RIDGE BUILDS IN FROM THE MIDWEST TUE THROUGH EARLY WED...DRY WITH HIGHS RECOVERING INTO THE MID AND UPPER 70S. ANOTHER SYSTEM APPROACHING FROM THE WEST WILL INCREASE MOISTURE ADVECTION AND BEGIN INDUCING A CHANCE OF SHOWERS/TSTMS IN THE FAR WEST AS EARLY AS WED AFTERNOON...WITH ACTIVITY SPREADING EAST ACROSS THE AREA WED NIGHT. SKIES WILL BE CLEARING BEHIND THIS SYSTEM FOR THURSDAY. && .AVIATION /00Z FRIDAY THROUGH MONDAY/... AS OF 740 PM THURSDAY... CONDITIONS AT THE TERMINALS TONIGHT WILL ULTIMATELY HINGE ON CONVECTIVE DEVELOPMENT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE DEVELOPING RAPIDLY IN THE FOOTHILLS OF THE MOUNTAINS WHERE UPSLOPE FLOW AND INCREASING UPPER LEVEL FORCING IS COMBINING WITH FAVORABLE INSTABILITY. EXPECT ACTIVITY TO CONTINUE DEVELOPING AND SPREADING EAST INTO THE WESTERN PIEDMONT THIS EVENING. BEST TIMING FOR CONVECTION AT INT/GSO AFTER 01Z AND LASTING WELL INTO THE NIGHT. INCLUDED A BROAD -SHRA/VCTS MENTION FOR SEVERAL HOURS TO ACCOUNT FOR THE POTENTIAL...WILE FOCUSING ON THE LATE EVENING/EARLY MORNING HOURS AS THE BEST POTENTIAL FOR DETERIORATING CONDITIONS ASSOCIATED WITH THE CONVECTION. FURTHER EAST... ACTIVITY NOT LIKELY TO SPREAD INTO RDU/RWI/FAY UNTIL WELL AFTER MIDNIGHT AND LIKELY AFTER 06Z WHEN THE BEST FORCING ARRIVES INTO THE AREA. CONVECTIVE POTENTIAL WILL PERSIST PAST 12Z AT FAY/RWI. AMENDMENTS WILL BE NEEDED OVERNIGHT AS CONVECTION DEVELOPS AND MOVES INTO THE AREA. WE WILL BE PROACTIVE IN TRYING TO HIGHLIGHT THE BEST POTENTIAL TIMING FOR THUNDER AND ASSOCIATED MVFR/IFR CONDITIONS. LIKELY TO SEE AN IMPROVEMENT IN CONDITIONS BY MID MORNING AS THE MAIN SHORTWAVE ENERGY PASSES OFF TO THE EAST. HOWEVER... THE ASSOCIATED FRONT WILL LAG BEHIND... TAKING MOST OF THE DAY TO PUSH THROUGH CENTRAL NORTH CAROLINA. ENOUGH MOISTURE PRESENT DOWN AT FAY TO MAINTAIN A CHANCE OF CONVECTION FOR MOST OF THE DAY... SO A CB WAS INCLUDED FOR THE AFTERNOON AS INSTABILITY WILL INCREASE AHEAD OF THE FRONT. OTHERWISE EXPECT PREDOMINANT VFR CONDITIONS WITH BROKEN CUMULUS CEILINGS AT RDU/RWI/FAY...MAINLY DIURNALLY DRIVEN. LESS MOISTURE IN THE TRIAD SHOULD RESULT IN JUST A FEW TO SCATTERED DIURNAL CUMULUS. MAINLY VFR CONDITIONS EXPECTED FRIDAY NIGHT INTO SATURDAY... ALTHOUGH THE LINGERING FRONTAL BOUNDARY IN THE SOUTHERN PORTION OF THE AREA COULD LEAD TO MVFR CONDITIONS IN STRATUS/FOG NEAR FAY SATURDAY MORNING. SUNDAY...EXPECT WIDESPREAD SHOWERS AND STRONG THUNDERSTORMS AS A POWERFUL NEGATIVELY TILTED SHORT WAVE DIVES SOUTHEAST INTO THE MID ATLANTIC. THIS SYSTEM WILL LIFT NORTH OF THE AREA SUNDAY NIGHT WITH CLEARING FROM SOUTH TO NORTH SUNDAY NIGHT. MAINLY CLEAR AND BREEZY MONDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...BLAES LONG TERM...MLM AVIATION...JFB
Hazardous weather outlook, May 8, 8:43 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 843 PM EDT THU MAY 8 2008 NCZ011-027-028-042-043-077-078-085-086-088-089-091000- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 843 PM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA VERY LATE THIS EVENING THROUGH THE OVERNIGHT. DAMAGING WINDS... LARGE HAIL... AND ISOLATED TORNADOES WILL BE POSSIBLE. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 11 PM AND 7 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LINGERING SEVERE STORMS ARE POSSIBLE EARLY FRIDAY MORNING EAST OF INTERSTATE 95. A FEW STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP FRIDAY AFTERNOON ACROSS THE COASTAL PLAIN AND SANDHILLS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT...AS YET ANOTHER STRONG LOW PRESSURE SYSTEM APPROACHES CENTRAL NORTH CAROLINA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007-021>024-038>040-073>075-083-084-091000- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM- STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND- 843 PM EDT THU MAY 8 2008 ...TORNADO WATCH 282 IN EFFECT UNTIL 1 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA THIS EVENING. DAMAGING WINDS... LARGE HAIL... AND A FEW TORNADOES WILL BE POSSIBLE. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 8 PM AND 5 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT...AS YET ANOTHER STRONG LOW PRESSURE SYSTEM APPROACHES CENTRAL NORTH CAROLINA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED THROUGH THE OVERNIGHT HOURS. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ008>010-025-026-041-076-091000- GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-WAKE-LEE- 843 PM EDT THU MAY 8 2008 ...TORNADO WATCH 283 IN EFFECT UNTIL 3 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA VERY LATE THIS EVENING THROUGH THE OVERNIGHT. DAMAGING WINDS... LARGE HAIL... AND ISOLATED TORNADOES WILL BE POSSIBLE. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 11 PM AND 7 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LINGERING SEVERE STORMS ARE POSSIBLE EARLY FRIDAY MORNING EAST OF INTERSTATE 95. A FEW STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP FRIDAY AFTERNOON ACROSS THE COASTAL PLAIN AND SANDHILLS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT...AS YET ANOTHER STRONG LOW PRESSURE SYSTEM APPROACHES CENTRAL NORTH CAROLINA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED THROUGH THE OVERNIGHT HOURS. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. JFB
In the hours before
Local storm report, May 8, 9:22 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
922 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 6 WSW ASHEBORO 35.70N 79.92W
05/08/2008 E0.75 INCH RANDOLPH NC TRAINED SPOTTER
SPOTTER REPORT OF PENNY SIZE HAIL 6 MILES SOUTHWEST OF
ASHEBORO.
&&
SMITHLocal storm report, May 8, 9:43 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
943 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL 2 N ASHEBORO 35.75N 79.81W
05/08/2008 E0.75 INCH RANDOLPH NC LAW ENFORCEMENT
PENNY SIZE HAIL AT NORTH FAYETTEVILLE ST AND BALFOUR
RD...2 MILES NORTH OF ASHEBORO. REPORTED BY 911 CENTER
&&
SMITHLocal storm report, May 8, 10:09 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1009 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 2 WSW SURL 36.31N 78.92W
05/08/2008 PERSON NC LAW ENFORCEMENT
ONE TREE DOWN ACROSS KERMIT DUNCAN RD. REPORTED BY 911
CENTER.
&&
SMITHLocal storm report, May 8, 10:39 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1039 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL CLEMMONS 36.02N 80.39W
05/08/2008 M0.50 INCH FORSYTH NC TRAINED SPOTTER
&&
BLAESLocal storm report, May 8, 10:50 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1050 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TORNADO WSW CLEMMONS 36.02N 80.39W
05/08/2008 FORSYTH NC LAW ENFORCEMENT
FORSYTH COUNTY LAW ENFORCEMENT REPORT SEVERAL HOMES
DAMAGED AND TREES DOWN THROUGH HOMES IN CLEMMONS. TIME OF
EVENT ESTIMATED FROM RADAR.
&&
BLAESLocal storm report, May 8, 11:28 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1128 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 3 ESE CLEMMONS 36.00N 80.34W
05/08/2008 FORSYTH NC BROADCAST MEDIA
WIND DAMAGE TO HOMES ON COOPER ROAD.
&&
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:17 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 43 min |
| May 8, 8:47 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 43 min |
| May 8, 9:12 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 33 min |
| May 8, 9:23 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Person | 52 min |
| May 8, 9:49 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 56 min |
| May 8, 10:16 PM EDT | Tornado Warning | RAH | Davidson, Forsyth | 44 min |
| May 8, 10:56 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| May 8, 10:58 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 47 min |
| May 8, 11:09 PM EDT | Tornado Warning | RAH | Davidson, Forsyth, Guilford | 51 min |
| May 8, 11:31 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford | 3 hr |
| May 9, 12:00 AM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 45 min |
| May 9, 12:11 AM EDT | Tornado Warning | RAH | Alamance, Guilford | 49 min |
| May 9, 12:54 AM EDT | Tornado Warning | RAH | Granville, Person | 36 min |
| May 9, 12:57 AM EDT | Tornado Warning | RAH | Alamance | 19 min |
| May 9, 1:28 AM EDT | Tornado Warning | RAH | Granville, Person | 47 min |
| May 9, 1:47 AM EDT | Severe Thunderstorm Warning | RAH | Person | 28 min |
| May 9, 7:05 AM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 40 min |
| May 9, 7:27 AM EDT | Tornado Warning | RAH | Halifax | 18 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.